Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 9, NWS Morristown, TN

February 12, 200814 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Feb 12, 2008, 4:05 AM EST for 14 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Feb 12, 2008, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2008, 4:05 AM EST (09:05 UTC)
In effect from
Feb 12, 2008, 7:00 AM EST
Expired
Feb 12, 2008, 7:15 PM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 36 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 505 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2227 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
505 m²/s²
0-3 km storm-relative helicity
589 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 120905
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 AM EST TUE FEB 12 2008

...WINDY CONDITIONS IN THE MOUNTAINS TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK FROM THE PLAINS TOWARD THE OHIO
VALLEY TODAY. AHEAD OF THIS SYSTEM...SOUTHERLY WINDS WILL INCREASE
TO BETWEEN 25 AND 35 MPH IN THE HIGHER ELEVATIONS OF EAST TENNESSEE
AND SOUTHWEST NORTH CAROLINA. WINDS SHOULD DIMINISH AND SHIFT TO
THE WEST AS A COLD FRONT MOVES THROUGH THE AREA LATE TONIGHT.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-122100-
/O.NEW.KMRX.WI.Y.0009.080212T1200Z-080213T0900Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
405 AM EST TUE FEB 12 2008

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST
WEDNESDAY. 

WINDS WILL BE SUSTAINED FROM THE SOUTH AT 25 TO 35 MPH ACROSS THE
HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA.
WINDS MAY GUST AS HIGH AS 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK TREES
AND TREE LIMBS MAY BE BLOWN DOWN.

$$
DGS
4 follow-up statements
000 
WWUS74 KMRX 121540
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1040 AM EST TUE FEB 12 2008

...WINDY CONDITIONS IN THE MOUNTAINS TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHERN APPALACHIAN
REGION LATE TODAY AND TONIGHT. AHEAD OF THIS SYSTEM...SOUTHERLY
WINDS WILL INCREASE...ESPECIALLY OVER THE HIGHER ELEVATIONS OF
EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS SHOULD DIMINISH
AND SHIFT TO THE WEST AS A COLD FRONT MOVES THROUGH THE AREA LATE
TONIGHT.

TNZ041-072-074-122345-
/O.UPG.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/
/O.NEW.KMRX.HW.W.0005.080212T1540Z-080213T0900Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
1040 AM EST TUE FEB 12 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL BE SUSTAINED FROM THE SOUTH AT 30 TO 45 MPH ACROSS THE
HIGHER ELEVATIONS OF THE GREAT SMOKY MOUNTAINS. WINDS MAY GUST AS
HIGH AS 80 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREES AND
TREE LIMBS MAY BE BLOWN DOWN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ018-043-045-047-087-102-122345-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/
CHEROKEE-CLAY-JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN
1040 AM EST TUE FEB 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. 

WINDS WILL BE SUSTAINED FROM THE SOUTH AT 25 TO 35 MPH ACROSS THE
HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA.
WINDS MAY GUST AS HIGH AS 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK
TREES AND TREE LIMBS MAY BE BLOWN DOWN.

$$
000 
WWUS74 KMRX 121958
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EST TUE FEB 12 2008

...WINDY CONDITIONS IN THE MOUNTAINS TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHERN APPALACHIAN
REGION LATE TODAY AND TONIGHT. AHEAD OF THIS SYSTEM...SOUTHERLY
WINDS WILL INCREASE...ESPECIALLY OVER THE HIGHER ELEVATIONS OF
EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS SHOULD
DIMINISH AND SHIFT TO THE WEST AS A COLD FRONT MOVES THROUGH THE
AREA LATE TONIGHT.

TNZ041-072-074-130400-
/O.CON.KMRX.HW.W.0005.000000T0000Z-080213T0900Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
258 PM EST TUE FEB 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. 

WINDS WILL BE SUSTAINED FROM THE SOUTH AT 30 TO 45 MPH ACROSS THE
HIGHER ELEVATIONS OF THE GREAT SMOKY MOUNTAINS. WINDS MAY GUST AS
HIGH AS 70 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREES AND
TREE LIMBS MAY BE BLOWN DOWN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

NCZ060-061-TNZ018-043-045-047-087-102-130400-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/
CHEROKEE-CLAY-JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN
258 PM EST TUE FEB 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. 

WINDS WILL BE SUSTAINED FROM THE SOUTH AT 25 TO 40 MPH ACROSS THE
HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA.
WINDS MAY GUST AS HIGH AS 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK
TREES AND TREE LIMBS MAY BE BLOWN DOWN.

$$
000 
WWUS74 KMRX 122037
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EST TUE FEB 12 2008

...WINDY CONDITIONS IN THE MOUNTAINS TODAY AND TONIGHT...

.A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE SOUTHERN APPALACHIAN
REGION LATE TODAY AND TONIGHT. AHEAD OF THIS SYSTEM...SOUTHERLY
WINDS WILL INCREASE...ESPECIALLY OVER THE HIGHER ELEVATIONS OF
EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WINDS SHOULD
DIMINISH AND SHIFT TO THE WEST AS A COLD FRONT MOVES THROUGH THE
AREA LATE TONIGHT.

TNZ041-072-074-130445-
/O.CON.KMRX.HW.W.0005.000000T0000Z-080213T0900Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
337 PM EST TUE FEB 12 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. 

WINDS WILL BE SUSTAINED FROM THE SOUTH AT 30 TO 45 MPH ACROSS THE
HIGHER ELEVATIONS OF THE GREAT SMOKY MOUNTAINS. WINDS MAY GUST AS
HIGH AS 70 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. TREES AND
TREE LIMBS MAY BE BLOWN DOWN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ038>040-042-068>071-073-130400-
/O.EXB.KMRX.WI.Y.0009.000000T0000Z-080213T0400Z/
GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-
INCLUDING THE CITIES OF...RUTLEDGE...MORRISTOWN...NEWPORT...
GREENEVILLE...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE
337 PM EST TUE FEB 12 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

WINDS WILL BE SUSTAINED FROM THE SOUTH AT 20 TO 35 MPH ACROSS THE
ADVISED AREA OF EAST TENNESSEE. WINDS MAY GUST AS HIGH AS 45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK
TREES AND TREE LIMBS MAY BE BLOWN DOWN.

$$

NCZ060-061-TNZ018-043-045-047-087-102-130445-
/O.CON.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/
CHEROKEE-CLAY-JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN
337 PM EST TUE FEB 12 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. 

WINDS WILL BE SUSTAINED FROM THE SOUTH AT 25 TO 40 MPH ACROSS THE
HIGHER ELEVATIONS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA.
WINDS MAY GUST AS HIGH AS 50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. SOME WEAK
TREES AND TREE LIMBS MAY BE BLOWN DOWN.

$$
000 
WWUS74 KMRX 130015
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
714 PM EST TUE FEB 12 2008

...DECREASING SOUTHERLY WINDS WILL SHIFT TO THE NORTHWEST OVERNIGHT...

.A LOW LEVEL JET STREAK HAS MOVED NORTH OF THE AREA THIS EVENING.
SOUTHERLY WINDS HAVE DECREASED TO 10 TO 25 MPH. A COLD FRONT WILL
MOVE INTO THE AREA OVERNIGHT. WINDS WILL SHIFT TO THE NORTHWEST AND
BECOME BREEZY BY WEDNESDAY AFTERNOON.

TNZ041-072-074-130115-
/O.CAN.KMRX.HW.W.0005.000000T0000Z-080213T0900Z/
COCKE SMOKY MOUNTAINS-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CADES COVE...GATLINBURG
714 PM EST TUE FEB 12 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTH WINDS 15 TO 25 MPH WILL SHIFT TO THE NORTHWEST AT 10 TO 15
MPH LATE TONIGHT.

$$

TNZ038>040-042-068>071-073-130115-
/O.CAN.KMRX.WI.Y.0009.000000T0000Z-080213T0400Z/
GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-LOUDON-KNOX-
JEFFERSON-NW BLOUNT-NORTH SEVIER-
INCLUDING THE CITIES OF...RUTLEDGE...MORRISTOWN...NEWPORT...
GREENEVILLE...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE
714 PM EST TUE FEB 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS AT 10 TO 15 MPH WILL SHIFT TO THE NORTHWEST OVERNIGHT.

$$

NCZ060-061-TNZ018-043-045-047-087-102-130115-
/O.CAN.KMRX.WI.Y.0009.000000T0000Z-080213T0900Z/
CHEROKEE-CLAY-JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN
714 PM EST TUE FEB 12 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTH WINDS AT 15 TO 25 MPH WILL SHIFT TO THE NORTHWEST AT 10 T0
15 MPH LATE TONIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:55 AM EST, 10 minutes earlier.

Area forecast discussion, Feb 12, 3:55 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 AM EST TUE FEB 12 2008

.SHORT TERM (TODAY THROUGH THURSDAY)...
LOW PRESSURE SYSTEM OVER THE PLAINS WILL PUSH SOUTH AND EAST TODAY.
THE MID AND UPPER LEVEL FLOW OVER OUR AREA THIS MORNING REMAINS
ZONAL...WHICH SHOULD KEEP MOST OF THE PRECIP TO THE NORTHWEST THIS
MORNING. THE FLOW AMPLIFIES IN THE AFTERNOON...WHICH ALLOWS BETTER
THETA-E ADVECTION INTO THE AREA. THIS SHOULD WARM SURFACE TEMPS INTO
THE 60S IN SOUTHERN SECTIONS WITH 50S ELSEWHERE. A STRENGTHENING LOW
LEVEL JET WILL ALSO PRODUCE WINDY CONDITIONS IN THE MOUNTAINS...AND
WE ARE ALREADY SEEING WINDS IN THE 22-32 MPH RANGE THIS MORNING.
WILL ISSUE A WIND ADVISORY FOR SW NC...THE SMOKIES...AND NE TN MTNS
FOR TODAY AND TONIGHT UNTIL THE FROPA AROUND 09Z.

SOME LIGHT PRECIP WILL MOVE INTO THE AREA THIS
AFTERNOON...ASSOCIATED WITH ISENTROPIC LIFT...BUT THE BULK OF THE
PRECIP SHOULD COME AFTER 00Z. UPPER DIVERGENCE IN ENTRANCE REGION OF
THE JET AND FORCING AHEAD OF THE FRONT WILL MAXIMIZE LIFT BETWEEN
03Z AND 09Z. THE COLD FRONT MOVES INTO THE AREA AROUND 09Z. COLD
ADVECTION FOLLOWS QUICKLY...AND PRECIP MAY CHANGE BRIEFLY TO SNOW
WEDNESDAY MORNING BEFORE DRY AIR ALOFT SHUTS OFF ANY PRECIP. THIS
WOULD MAINLY BE IN HIGHER ELEVATIONS...AND THE WINDOW FOR SNOW IS
SMALL...SO LESS THAN ONE INCH IS EXPECTED. TEMPS ON WEDNESDAY WILL
LIKELY BE NEARLY STEADY OR ONLY A FEW DEGREE RISE IN THE SOUTH.

RIDGING OVER THE AREA SHOULD PROVIDE MOSTLY CLEAR SKIES FOR
WEDNESDAY NIGHT AND THURSDAY...WITH LOWS WEDNESDAY NIGHT IN THE 20S
AND HIGHS THURSDAY IN THE 50S.

.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...ECMWF/GFS MODELS
DISIMILAR ESPECIALLY LATER IN THE FORECAST PERIOD. THUS FORECAST
CONFIDENCE NOT TERRIBLY HIGH WITH SHORTWAVE TIMING BUT IT APPEARS
THAT NORTHERN STREAM SYSTEM DRAGS A COLD FRONT TOWARD THE FORECAST
AREA ON FRIDAY WITH PASSAGE FRIDAY EVENING. BEST MOISTURE AND LIFT
IN TERMS OF THE SOUTHEAST U.S. HANGS BACK OVER THE LOWER MISSISSIPPI
VALLEY AND AREA AWAITS SOUTHERN STREAM SYSTEM ON THE TAIL END OF
PREVIOUSLY MENTIONED COLD FRONT. SURFACE LOW ASSOCIATED WITH
SHORTWAVE MIGRATES ONLY SLOWLY NORTHEAST FROM SOUTHERN TEXAS INTO
THE LOWER MISSISSIPPI VALLEY WITH ISENTROPIC LIFT STRENGTHENING
SATURDAY INTO SATURDAY NIGHT AS UPPER SYSTEM SHIFTS NORTHEAST
PULLING A COLD FRONT THROUGH THE FORECAST AREA. WENT CLOSER TO GFS
SOLUTION WITH POPS IN MEDIUM TO HIGH CHANCE SATURDAY INTO SUNDAY
WITH PROGRESSION OF THIS WAVE AND THEN TAPER POPS BACK TO SLIGHT
CHANCE SUNDAY NIGHT INTO MONDAY DAYTIME PERIOD WITH SOME TRAILING
ENERGY AND LOW LEVEL MOISTURE ON THE BACK SIDE OF UPPER TROF.
PAINTED SOME -SNSH INTO THE FORECAST FOR HIGHER TERRAIN MAINLY
ACROSS THE NORTHERN CUMBERLAND PLATEAU...SOUTHWEST VIRGINIA AND
MOUNTAINS BORDERING NORTH CAROLINA WITH THE EXCEPTION OF SUNDAY
NIGHT INTO MONDAY AS NORTHERLY FLOW ON THE BACK SIDE OF DEEP UPPER
TROF GRADUALLY TAPS INCREASINGLY COLDER CANDADIAN AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  65  35  42  26  58 /  50 100  10   0   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  60  35  39  23  53 /  40 100  20  10   0
OAK RIDGE, TN  59  34  40  22  53 /  50 100  20  10   0
TRI CITIES AIRPORT, TN  57  36  38  21  51 /  20 100  50  10   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY FOR
     THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY FOR
     THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI.

VA...NONE.
&&

DGS

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 10:40 AM ESTHigh Wind WarningMRXBlount, Cocke, Sevier9 hr

Nearby

Wind Advisories in Tennessee, 2008Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.